Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 30, NWS Atlanta, GA

January 31, 2013Forsyth County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 31, 2013, 6:53 PM EST for Forsyth County, Fulton County, Georgia. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2013, 6:53 PM EST (23:53 UTC)
Expired
Feb 1, 2013, 6:13 AM EST
In force
11 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 7.35 ft at Feb 1, 2013, 1:00 AM EST.

actionminormoderate51001/3102/0102/02
Action stage
6 ft
Minor stage
7 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WGUS42 KFFC 312353
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EST THU JAN 31 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-121-011330-
/O.NEW.KFFC.FL.W.0030.130131T2353Z-130201T1330Z/
/APHG1.1.ER.130131T2303Z.130201T0000Z.130201T0730Z.NO/
653 PM EST THU JAN 31 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR ALPHARETTA
* FROM THIS EVENING UNTIL FRIDAY MORNING.
* AT 6PM THURSDAY THE STAGE WAS 7.1 FEET...AND SLOWLY RISING TO NEARLY 
  STEADY. 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL REMAIN NEARLY STEADY AROUND 7.1 FEET THROUGH TONIGHT. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY FRIDAY MORNING.
* AT 7 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK FROM CUMMING IN FORSYTH COUNTY...TO 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD AS WELL.

$$
2 follow-up statements
534 
WGUS82 KFFC 010203
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EST THU JAN 31 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-121-011603-
/O.EXT.KFFC.FL.W.0030.000000T0000Z-130201T1942Z/
/APHG1.1.ER.130131T2303Z.130201T0600Z.130201T1342Z.NO/
903 PM EST THU JAN 31 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA
* UNTIL FRIDAY AFTERNOON. 
* AT 8PM THURSDAY THE STAGE WAS 7.2 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL CONTINUE SLOWLY RISING...REACHING NEAR 7.3 FEET AFTER 
  MIDNIGHT FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  MIDDAY FRIDAY.
* AT 7 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGINS ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY AND ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA WITH SOME PORTIONS CLOSED DUE TO AROUND ONE FOOT OF 
  WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD AS WELL.

$$
301 
WGUS82 KFFC 011113
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EST FRI FEB 1 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES

 
GAC117-121-011143-
/O.CAN.KFFC.FL.W.0030.000000T0000Z-130201T1942Z/
/APHG1.1.ER.130131T2303Z.130201T0515Z.130201T0925Z.NO/
613 AM EST FRI FEB 1 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR ALPHARETTA
* AT 5AM FRIDAY THE STAGE WAS 6.6 FEET...AND FALLING.
* FLOOD STAGE IS 7.0 FEET. 
* AT 7.0 FEET...FLOOD STAGE IS REACHED.  MINOR FLOODING OF WOODLANDS 
  AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH 
  COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY.  
  FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR 
  ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT
  OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA 
  CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 6:38 PM EST, 15 minutes earlier.

Area forecast discussion, Jan 31, 6:38 PM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EST THU JAN 31 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
/ISSUED AT 258 PM EST THU JAN 31 2013/
WEAK FRONT WILL SAG INTO NORTH GEORGIA TONIGHT AND THIS IS THE MAIN
FOCUS OF THE SHORT TERM. THE NAM...SREF..GFS AND ECMWF ARE ALL IN
AGREEMENT WITH BRINGING PRECIP INTO NORTH GEORGIA AFTER MIDNIGHT
TONIGHT. MOISTURE ASSOCIATED WITH THIS FRONT IS FAIRLY SHALLOW AND
GFS AND NAM BUFR DATA FOR BRASSTOWN BALD SHOW THE SATURATED LAYER
FROM 700MB AND DOWNWARD. INITIALLY TEMPERATURES SUPPORT RAIN AND
ISOLATED AREAS OF SNOW SHOWERS ACROSS NORTH GEORGIA...HOWEVER THIS
TRANSITIONS TO MOSTLY SNOW BY 10Z. THE GFS IS INDICATING AROUND A
HALF INCH OF ACCUMULATION WITH THE SNOW ACROSS FAR NORTH GEORGIA
WHILE THE NAM IS CLOSER TO AN INCH. GIVEN SHALLOW LAYER OF
SATURATION AND TRANSITION FROM RAIN TO SNOW...HAVE GONE LOWER THAN
MODELS ON SNOW AMOUNTS. FORECAST CALLS FOR UP TO THREE TENTHS OF AN
INCH ACROSS FAR NORTH GEORGIA. CONFIDENCE IS LOW ON ACCUMULATION
AMOUNTS.

AS THE FRONT SAGS SOUTH AND EAST ON FRIDAY...THE MOISTURE ASSOCIATED
WITH IT DECREASES AND THUS PRECIP IS ONLY CONFINED TO FAR NORTH
GEORGIA TONIGHT. IMPACT FURTHER SOUTH WILL ONLY BE A SLIGHT INCREASE
IN CLOUD COVERAGE. HIGH PRESSURE MOVES IN BEHIND THE FRONT AND
DOMINATES THROUGH THE REMAINDER OF THE SHORT TERM AS IT SHIFTS TO
THE CAROLINA COAST BY SATURDAY MORNING.

WINDS WILL REMAIN GUSTY ON FRIDAY...BUT APPEAR TO BE BELOW WIND
ADVISORY CRITERIA AT THIS POINT. TEMPERATURES ARE NEAR A MODEL
BLEND.

11

.LONG TERM /SATURDAY THROUGH THURSDAY/...
/ISSUED AT 258 PM EST THU JAN 31 2013/
MODELS CONTINUE WITH TROUGH IN THE EAST THROUGH THE LONG
TERM...WITH SEVERAL SHORT WAVES MOVING ACROSS THE AREA. TIMING
LOOKS GENERALLY OKAY AND HAVE ONLY MADE A FEW TWEAKS. STILL SOME
POSSIBILITY OF LIGHT SNOW NORTH SATURDAY NIGHT. THICKNESS VALUES
LOW ENOUGH SO THAT SOME MIX POSSIBLE ALSO DURING THE DAY. AFTERNOON
MAX TEMPERATURES MAY BE TOO HIGH ALSO...BUT CONFIDENCE IS LOW SO HAVE
LEFT TEMPS AND PRECIP TYPE ALONE. INCLUDED IS THE PREVIOUS LONG
TERM DISCUSSION.

41

.FIRE WEATHER...
/ISSUED AT 258 PM EST THU JAN 31 2013/
FUELS THIS AFTERNOON CONTINUE TO BE WET. RH VALUES ON FRIDAY AND
SATURDAY DROP TO 25 PERCENT FOR RIGHT AROUND FOUR HOURS...WHILE
WINDS APPEAR TO BE IN THE 10 TO 15 MPH RANGE ON FRIDAY AND 5 TO 10
MPH ON SATURDAY. SINCE FUELS ARE NOT DRY...WILL NOT ISSUE A FIRE
DANGER STATEMENT...BUT WILL BRIEF THE EVENING SHIFT TO CONTINUE TO
MONITOR FUELS.

&&

.AVIATION...
00Z UPDATE...
VFR CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. HOWEVER... A
COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT AND POSSIBLY BRING
MID LEVEL CIGS DOWN INTO THE ATLANTA AREA BY 09-10Z FRI. THESE MID
LEVEL CIGS SHOULD PUSH ENE BY 12-14Z FRI. WNW WINDS AROUND 6-8KTS
TONIGHT WILL INCREASE TOWARD MORNING WITH PASSAGE OF THE FRONT...
THEN BEGIN TO GUST TO AROUND 20-22KTS THROUGH THE MORNING AND EARLY
TO MID AFTERNOON HOURS ON FRIDAY. WIND GUSTS SHOULD END AROUND
20-22Z FRI.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          31  44  22  54 /   5   5   5   5
ATLANTA         30  42  26  54 /   5   0   5  10
BLAIRSVILLE     24  35  19  46 /  30  20   5  20
CARTERSVILLE    29  38  20  51 /  10   0   5  20
COLUMBUS        35  52  28  59 /   0   0   5   5
GAINESVILLE     29  40  25  49 /  10   5   5  10
MACON           32  53  22  57 /   0   0   5   0
ROME            29  39  22  52 /  20   5   5  20
PEACHTREE CITY  31  44  21  55 /   0   0   5  10
VIDALIA         35  56  30  61 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

SHORT TERM...11/39
LONG TERM....41
AVIATION...39
Hazardous weather outlook, Jan 31, 5:46 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EST THU JAN 31 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011215-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 PM EST THU JAN 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

A WEAK DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA TONIGHT. THE
COMBINATION OF MOISTURE AND COLD TEMPERATURES WILL SUPPORT THE
POTENTIAL FOR LIGHT SNOW SHOWERS ACROSS PARTS OF NORTH GEORGIA
LATE TONIGHT. LIGHT ACCUMULATIONS ON ELEVATED... GRASSY SURFACES
ARE POSSIBLE... ESPECIALLY IN THE HIGHER ELEVATIONS OF NORTHEAST
GEORGIA. FREEZING TEMPERATURES TONIGHT COULD RESULT IN SLICK SPOTS
ON BRIDGES AND OVERPASSES IN NORTH GEORGIA. MOTORIST ARE ENCOURAGED
TO SLOW DOWN AND USE EXTRA CAUTION.

ADDITIONALLY... SOME MINOR FLOODING OF SMALL CREEKS AND STREAMS
IS STILL OCCURRING ACROSS PARTS OF NORTH GEORGIA DUE TO THE RECENT
HEAVY RAINFALL. THOSE WITH INTERESTS ALONG FLOOD PRONE CREEKS AND
STREAMS SHOULD CONTINUE TO MONITOR FOR CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...
A DISTURBANCE WILL BRING ANOTHER CHANCE FOR A MIX OF LIGHT RAIN
AND SNOW ACROSS MAINLY NORTH GEORGIA EARLY ON SUNDAY. HOWEVER... NO
ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER DISTURBANCE WILL
BRING MAINLY SHOWERS TO THE AREA ON TUESDAY. NO THUNDER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jan 31, 6:48 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EST THU JAN 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND DMG     LAFAYETTE               34.71N 85.28W
01/30/2013                   WALKER             GA   PUBLIC

            THERE WERE MULTIPLE TREES DOWN COUNTY WIDE.

0841 AM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
01/30/2013                   CHATTOOGA          GA   PUBLIC

            ONE TREE WAS REPORTED DOWN DUE TO HIGH WINDS.

0910 AM     TSTM WND DMG     STEPHENSVILLE           34.89N 85.55W
01/30/2013                   DADE               GA   PUBLIC

            4 TREES WERE REPORTED DOWN IN THE COUNTY.

0925 AM     TSTM WND DMG     2 SW TIDINGS            34.42N 85.27W
01/30/2013                   CHATTOOGA          GA   EMERGENCY MNGR

            TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE

1101 AM     TSTM WND DMG     3 E LINDALE             34.18N 85.12W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD

1101 AM     TSTM WND DMG     2 ENE ROME              34.28N 85.15W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON WOODWARD STREET

1104 AM     TSTM WND DMG     2 NE ROME               34.28N 85.16W
01/30/2013                   FLOYD              GA   EMERGENCY MNGR

            TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
            IN HOME BUT IS OK

1112 AM     TORNADO          2 SSW ADAIRSVILLE       34.34N 84.95W
01/30/2013  F3               BARTOW             GA   NWS STORM SURVEY

            *** 1 FATAL, 9 INJ *** A TORNADO TOUCHED DOWN JUST
            SOUTHWEST OF ADAIRSVILLE AT APPROXIMATELY 1112 AM EST.
            THE TORNADO STRENGTHENED TO EF3 IN ADAIRSVILLE WHERE
            DOZENS OF HOMES WERE DAMAGED OR DESTROYED. THE WORST
            DAMAGE WAS ALONG HIGHWAY 140 WHERE A LARGE PORTION OF A
            MANUFACTURING PLANT WAS DESTROYED. ON FATALITY OCCURED
            WHEN A TREE FELL ON A MOBILE HOME. OVER 100 CARS WERE
            OVERTURNED NEAR EXIT 306 ON I-75.

1115 AM     NON-TSTM WND DMG MACON                   32.83N 83.64W
01/30/2013                   BIBB               GA   PUBLIC

            TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013  F3               BARTOW             GA   EMERGENCY MNGR

            MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
            CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE. THIS IS A
            DUPLICATE REPORT OF THE EF3 TORNADO THAT TOUCHED DOWN AT
            1112 AM EST.

1119 AM     TORNADO          ADAIRSVILLE             34.37N 84.93W
01/30/2013  F3               BARTOW             GA   NWS STORM SURVEY

            SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
            ADAIRSVILLE. THIS IS A DUPLICATE REPORT OF THE TORNADO
            THAT TOUCHED DOWN AT 1112 AM EST.

1121 AM     TORNADO          3 NE ADAIRSVILLE        34.40N 84.90W
01/30/2013  F3               GORDON             GA   NWS STORM SURVEY

            *** 8 INJ *** THIS IS A CONTINUATION OF THE EF3 TORNADO
            THAT TOUCHED DOWN IN BARTOW COUNTY. NUMEROUS TREES AND
            POWERLINES FROM REDBUD RD TO HWY 53...SEVERAL HOMES
            DAMAGED...7 POULTRY HOMES DESTROYED AND 8 INJURIES
            REPORTED IN GORDON COUNTY WHICH OCCURRED IN ONE HOME.
            SEVERAL OF THE INJURIES ARE CRITICAL. THE TORNADO
            TRAVELED ALMOST COMPLETELY ACROSS GORDON COUNTY WITH A
            MAXIMUM OF EF3 DAMAGE...LOCATED ABOUT 7 MILES SOUTHEAST
            OF CALHOUN ALONG BEASON ROAD.

1125 AM     TORNADO          4 SE CALHOUN            34.45N 84.90W
01/30/2013  F3               GORDON             GA   NWS STORM SURVEY

            MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
            TIME ESTIMATED FROM RADAR. THIS IS A DUPLICATE ENTRY OF
            THE EF3 TORNADO THAT ENTERED GORDON COUNTY AT 1121 AM
            EST.

1200 PM     TSTM WND DMG     MOUNTAINTOWN            34.76N 84.56W
01/30/2013                   GILMER             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN. MORE REPORTS
            THROUGHOUT THE WESTERN HALF OF THE COUNTY.

1241 PM     TSTM WND DMG     4 N CANTON              34.30N 84.50W
01/30/2013                   CHEROKEE           GA   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR BURRIS AND SARDIS ROADS.

1245 PM     HAIL             BRASWELL                33.99N 84.96W
01/30/2013  E0.25 INCH       PAULDING           GA   EMERGENCY MNGR

1250 PM     FUNNEL CLOUD     YORKVILLE               33.93N 85.00W
01/30/2013                   PAULDING           GA   AMATEUR RADIO

            FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE

1251 PM     TORNADO          DALLAS                  33.92N 84.84W
01/30/2013                   PAULDING           GA   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
            MEMORIAL DRIVE

0100 PM     TSTM WND DMG     5 NW FRANKLIN           33.32N 85.16W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN.

0100 PM     TSTM WND DMG     FRANKLIN                33.28N 85.10W
01/30/2013                   HEARD              GA   COUNTY OFFICIAL

            MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
            IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
            ROAD.

0135 PM     TSTM WND DMG     DAHLONEGA               34.53N 83.98W
01/30/2013                   LUMPKIN            GA   COUNTY OFFICIAL

            THE 911 CENTER HAS REPORTED UP TO 9 TREES HAD FALLEN
            EARLIER ASSOCIATED WITH THE STORMS THAT MOVED THROUGH.

0207 PM     HAIL             3 WSW MOUNTAIN PARK     34.06N 84.46W
01/30/2013  E1.00 INCH       COBB               GA   PUBLIC

            THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.

0313 PM     TSTM WND DMG     GREENVILLE              33.03N 84.71W
01/30/2013                   MERIWETHER         GA   COUNTY OFFICIAL

            MULTIPLE TREES HAVE COME DOWN DOWN ACROSS THE COUNTY.

0315 PM     TSTM WND DMG     NEWNAN                  33.37N 84.80W
01/30/2013                   COWETA             GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY. SOME ROADS
            WHERE THE TREES FELL WERE WELCOME AND ARNCO ROADS...1900
            BLOCK OF HIGHWAY 16...AND NEWTON ROAD.

0315 PM     FLOOD            HIAWASSEE               34.95N 83.76W
01/30/2013                   TOWNS              GA   EMERGENCY MNGR

            FLOODING IN THE COUNTY HAS CLOSED 7 ROADS. ONE FAMILY
            DISPLACED PER THE EM.

0345 PM     TSTM WND DMG     HAMILTON                32.76N 84.88W
01/30/2013                   HARRIS             GA   PUBLIC

            TREE DOWN ON US ROUTE 27.

0512 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
01/30/2013                   SUMTER             GA   COUNTY OFFICIAL

            MULTIPLE TREES AND POWER LINES DOWN IN THE CITY OF
            AMERICUS.

0524 PM     TSTM WND DMG     7 W MACON               32.83N 83.76W
01/30/2013                   BIBB               GA   COUNTY OFFICIAL

            NUMEROUS TREES DOWN WEST OF MACON.

0710 PM     TSTM WND DMG     2 E GRESSTON            32.29N 83.22W
01/30/2013                   DODGE              GA   COUNTY OFFICIAL

            4 HOUSES WITH MAJOR ROOF DAMAGE AND SEVERAL BARNS KNOCKED
            DOWN.

&&
THIS INCLUDES UPDATED INFORMATION FROM THE BARTOW/GORDON COUNTY
SURVEY. THE DAMAGE IN FLOYD...GILMER...AND FANNIN COUNTIES WAS
DETERMINED TO BE FROM STRAIGHT LINE WINDS...THOUGH SOME FUNNEL CLOUDS
WERE OBSERVED OVER THESE AREAS. ADDITIONAL SURVEYS ARE PLANNED ON
FRIDAY 2/1.

TDP

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 7:20 PM ESTSevere Thunderstorm WarningFFCDodge, Emanuel, Jefferson, Johnson, Laurens, Montgomery and 6 more55 min
Jan 30, 8:12 PM ESTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs33 min
Jan 30, 10:06 PM ESTRiver Flood WarningFFCCatoosa34 hr
Jan 30, 10:06 PM ESTRiver Flood WarningFFCGordon, Murray, Whitfield56 hr
Jan 31, 1:52 AM ESTRiver Flood WarningFFCDawson, Forsyth5 hr
Jan 31, 2:02 AM ESTRiver Flood WarningFFCCherokee13 hr
Jan 31, 2:40 AM ESTRiver Flood WarningFFCMurray, Whitfield32 hr
Jan 31, 2:40 AM ESTRiver Flood WarningFFCWhitfield54 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.